Utah, 2007Flash Flood and Heavy Rain in Utah, August 13, 2007
August 13, 2007 · NWS SLC · 4 events in 2 counties and zones
Very heavy rains from a tropical airmass resulted in flooding of roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rains from a tropical airmass resulted in flooding of roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 13, 2:30 PM MST, 4 hours earlier.
Area forecast discussion, Aug 13, 2:30 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT MON AUG 13 2007
.SYNOPSIS...HIGH PRESSURE TO OUR EAST WILL KEEP A SOMEWHAT MOIST
SOUTH TO SOUTHWEST FLOW OVER THE REGION THROUGH THE WEEK.
&&
.DISCUSSION...THE LARGE SCALE PATTERN WITH THE HIGH CENTERED
OVER THE WESTERN PLAINS AND A TROF OFF THE WEST COAST WILL
REMAIN PRETTY MUCH UNCHANGED FOR THE NEXT SEVERAL DAYS. MOISTURE
HAS SPREAD BACK NORTH INTO UT ON THE SOUTHERLY FLOW AND THE LOW
LEVELS MOISTENED DRAMATICALLY YESTERDAY. DEWPOINTS HAVE FALLEN
AGAIN TODAY OVER THE WEST AS THE MID LEVEL FLOW VEERED A BIT BUT THE
AIRMASS IS MORE UNSTABLE AND THE COVERAGE OF CONVECTION IS
MUCH GREATER OVER THE MTNS AND EAST. WE COULD STILL SEE ISOLATED
HIGH BASED CELLS DEVELOP OVER THE WEST TONIGHT BUT THE CHANCES OF
THIS HAPPENING ARE LOW.
THE MOISTURE DISTRIBUTION WILL NOT CHANGE MUCH NEXT 48-60 HRS OR SO
AND WEAK VORT FEATURES ROTATING AROUND THE HIGH WILL DETERMINE HOW
ACTIVE EACH DAY IS ALTHO COVERAGE SHOULD INCREASE OVER THE WEST
AFTER TOMORROW AS THE FLOW ALOFT BECOMES LIGHTER AND ALLOWS THE
MOISTURE TO SPREAD WESTWARD.
TEMPS WILL STAY WARM OVER THE WEST NEXT COUPLE OF DAYS BUT SHOULD
COOL A BIT OVER THE EAST WITH THE INCREASED CLOUD COVER AND
MOISTURE. EXPECT A BIT OF COOLING WEST STARTING WED. MODELS BRINGING
A COOL TROF INTO THE NORTHWESTERN STATES THIS WEEKEND THAT VEERS THE
FLOW OVER UT TO MORE WESTERLY AND STARTS TO DRY US OUT. THIS DRYING
TREND ENDS MON AS THE MOISTURE MOVES OUT AND A WEAK COOL FRONT SAGS
INTO THE N. HAVE LEFT TOKEN POPS IN THE FORECAST FOR NOW DUE TO LOW
CONFIDENCE THAT FAR OUT.
&&
.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE AT THE KSLC TERMINAL
UNTIL AROUND 2300 UTC WHEN THE NORTHWESTERLY LAKE BREEZE IS EXPECTED
TO MOVE THROUGH THE TERMINAL. THERE IS A 20 PERCENT CHANCE THAT THE
LAKE BREEZE WILL NOT MOVE THROUGH THE TERMINAL AT ALL. THERE IS
ALSO A 20 PERCENT CHANCE THAT THE TERMINAL WILL BE IMPACTED BY
ERRATIC GUSTY OUTFLOW WINDS FROM THUNDERSTORMS IN THE AREA THIS
EVENING.
&&
.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER SOUTHERN AND EASTERN UTAH THROUGH THIS EVENING IN RESPONSE TO
A WEAK DISTURBANCE MOVING INTO THE AREA FROM NORTHEAST ARIZONA.
WETTING RAINFALL IS POSSIBLE UNDERNEATH THE STRONGER STORMS. OVER
THE NORTHWEST...ONLY ISOLATED CONVECTION IS EXPECTED DUE TO THE LACK
OF FORCING. ALSO...ANY THUNDERSTORMS THAT DEVELOP IN THAT AREA
TONIGHT WILL LIKELY BE DRY AND PRODUCE GUSTY OUTFLOW WINDS AS
PRECIPITABLE WATER IS LOWER THERE.
MORE OF THE SAME CAN BE EXPECTED TOMORROW BEFORE MOISTURE SPREADS
FARTHER INTO NORTHERN UTAH FOR THE MIDDLE OF THE WEEK. CHANCES OF
WETTING RAINFALL WILL INCREASE THROUGH AT LEAST MIDWEEK WITH
HUMIDITIES GRADUALLY TRENDING UPWARD. WINDS WILL GENERALLY BE LIGHT
FOR THE NEXT FEW DAYS OUTSIDE OF THUNDERSTORMS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
WILENSKY/GRAHAM/CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 13, 4:54 AM MST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
554 AM MDT MON AUG 13 2007
UTZ001>016-019>021-517-518-WYZ021-141200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
554 AM MDT MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
INCREASING MOISTURE WILL ALLOW FOR SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE OUTLOOK AREA. DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A THREAT OF THUNDERSTORMS WILL EXIST THROUGH THE PERIOD...AS
MOISTURE REMAINS IN PLACE ACROSS THE AREA. HEAVY RAIN WILL BE
POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO ISOLATED
INCIDENTS OF FLASH FLOODING. THIS WILL BE MOST LIKELY ACROSS
SOUTHERN UTAH. OTHERWISE DANGEROUS CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Flash Flood, Wayne
- When
- August 13, 6:30 PM MST to 9:30 PM MST
- Where
- Wayne County, 2.71 mi E of Fruita
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 38.280, -111.200
Grand Wash Road was closed due to flooding. Radar estimated a storm total of 1 to 1.3 inches from 2 pm to 7 pm.
Heavy Rain, Wayne
- When
- August 13, 7:00 PM MST to 9:00 PM MST
- Where
- Wayne County, 12.5 mi SE of (4hv)hanksville
- Reported by
- Department of Highways
- Coordinates
- 38.240, -110.560
Radar estimated 1 to 1.5 inches of rainfall. Town facilities were called out to remove mud from the road shoulders.
Heavy Rain, Wayne
- When
- August 13, 7:30 PM MST to 9:30 PM MST
- Where
- Wayne County, 3.87 mi NE of Caineville
- Reported by
- Department of Highways
- Coordinates
- 38.370, -110.970
Mud debris on RT 24 required removal with equipment.
Heavy Rain, Emery
- When
- August 13, 8:30 PM MST to 10:30 PM MST
- Where
- Emery County, 0.69 mi N of Green River
- Reported by
- COOP Observer
- Coordinates
- 38.990, -110.170
Two storms accumulated nearly 1.25 inches of total rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55540, 55541, 55542, 55543.